Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 207, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 30, 2006, 9:50 AM CDT for Tama County, Iowa. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2006, 9:50 AM CDT (14:50 UTC)
- Expired
- Jun 30, 2006, 10:15 AM CDT
- In force
- 25 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Tama County, IA
The radar
The Des Moines radar (KDMX), 106 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:30 AM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 30, 4:30 AM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 430 AM CDT FRI JUN 30 2006 .DISCUSSION... NEAR TERM FOCUS WILL BE CONVECTIVE TRENDS THEN POTENTIAL FOR ADDITIONAL SVR WX LATER THIS AFTERNOON AND TONIGHT. STORMS HAVE FIRED NORTHEAST OF A WARM FRONT THAT EXTENDS OVER SW IOWA. A FEW CELLS INVOF FOD/ROCKWELL CITY HAVE APPROACHED ELEVATED CORE CRITERIA FOR MARGINAL SVR HAIL AND WL CONT TO BE MONITORED NEAR TERM. SPC DAY 1 SLT RISK NOW EXPANDED OVER NE 1/2 OF CWA NEAR WM FRNT/INSTABILITY AXIS. ADDITIONAL STORMS WILL LIKELY FIRE LATE AFTERNOON AS CAPS WEAKENS WITH SUPERCELL MODE POSSIBLE INITIALLY GIVEN SB CAPES PROGGED AT 2-3K J/KG AND SUFFICIENT DEEP LAYER SHEAR. REMNANTS OF UPPER MISSISSIPPI VLY MCS COULD ALSO DIP INTO NRN IA LATE TONIGHT. SAT SHOULD BE ANOTHER ACTIVE DAY WITH A BOUNDARY ACRS SRN IA AND POTENTIAL FOR LATE NIGHT LINEAR MCS. THE SLT RISK CONTINUES DAY 3 OVER ALL OF IA ALTHOUGH THERE IS MODEL UNCERTAINTY WITH THE POSITION OF FRONTS TO THE NORTH AND SOUTH AND THE RESULTING STORM COVERAGE OVER CENTRAL IA. LITTLE CHG TO MON-THUR TIME FRAME WITH POPS LIMITED TO THE DAY ON MONDAY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && KINNEY
Hazardous weather outlook, Jun 30, 5:56 AM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 556 AM CDT FRI JUN 30 2006 IAZ004>007-015>017-023>028-033>039-046>050-060>062-075-011100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MAHASKA- 556 AM CDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHERN IOWA...ALONG AND NORTHEAST OF A LINE FROM SAC CITY...TO DES MOINES...TO OSKALOOSA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING...WITH THE MAIN THREAT OF HAIL UP TO QUARTER SIZE. SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON INTO THIS EVENING. A FEW SEVERE STORMS ARE EXPECTED WITH LARGE HAIL UP TO GOLF BALL SIZE AND ISOLATED STRAIGHT LINE WIND GUSTS OF 60 TO 70 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ACTIVE WEATHER WILL CONTINUE SATURDAY THROUGH MONDAY...WITH PERIODIC CHANCES OF SCATTERED SEVERE THUNDERSTORMS. THE MOST FAVORED PERIOD FOR SEVERE STORMS WILL BE SATURDAY AFTERNOON AND NIGHT...WITH ALL MODES OF SEVERE WEATHER POSSIBLE...INCLUDING LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING...AND AGAIN LATE THIS AFTERNOON AND EVENING. IAZ044-045-057>059-070>074-081>086-092>097-011100- CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-WARREN- MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 556 AM CDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA...SOUTHWEST OF A LINE FROM SAC CITY...TO DES MOINES...TO OSKALOOSA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...BUT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ACTIVE WEATHER WILL CONTINUE SATURDAY THROUGH MONDAY...WITH PERIODIC CHANCES OF SCATTERED SEVERE THUNDERSTORMS. THE MOST FAVORED PERIOD FOR SEVERE STORMS WILL BE SATURDAY AFTERNOON AND NIGHT...WITH ALL MODES OF SEVERE WEATHER POSSIBLE...INCLUDING LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...BUT MAY BE NEEDED SATURDAY AFTERNOON AND NIGHT. KINNEY
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.